Sweet syndrome is a rare disorder that is manifested by constellation of clinical features, including fever, neutrophilic leucocytosis, raised painful plaques on skin and dermal infiltration by neutrophils. Numerous aetiological associations have been reported in the literature, including various haematological malignancies and drugs. Our case was peculiar because of association of capecitabine and Sweet syndrome in rectal cancer. We describe a case of a woman aged 57 years, with recently diagnosed stage III rectal cancer, developed painful erythematous rash over her face along with fever and headache. Skin biopsy was performed which revealed typical findings of Sweet syndrome. She was successfully treated with systemic steroids. Our case was an unusual presentation of Sweet syndrome in a patient with rectal adenocarcinoma treated with neoadjuvant capecitabine.
Statistics from Altmetric.com
If you wish to reuse any or all of this article please use the link below which will take you to the Copyright Clearance Center’s RightsLink service. You will be able to get a quick price and instant permission to reuse the content in many different ways.
Contributors UK prepared the outline of the article, wrote the case presentation and did literature review. HR did literature review, wrote discussion part and proof reading. FA did literature review and proof reading along with conception of article. DL did the planning, overview of the case report and proof reading.
Competing interests None declared.
Patient consent Obtained.
Provenance and peer review Not commissioned; externally peer reviewed.